My glucose level has increased undoutably due to the solu medrol infusions I am receiving. The glucose increase was noticed in routine bloodwork being performed. I'm currently on pulse treatments with infusions 4 days sequentially followed by 3 weeks off. I was wondering if any has experience with solu medrol and increased glucose readings? I'm hopefiul the values will decrease in the 3 weeks between infusions for obvious reasons. The doctors are on this issue, I'm sure it'll be an interesting week as this unfolds. Primary Care and Neurologist are talking!
I have been on the oral form for 3 months and mine has definitely increased. Twice I had to get IV solumedrol when my symptoms increased. The first time I felt better within 45 min, the second time the effects were much less. I go to Mayo clinic Friday so I am hopeful to get on sonething else to stabilize me so I can go back to work!
What dosage of solu medrol are you receiving?
Here in Israel I'm now receiving an infusion of 500 mg Sol Medrol once a month after a couple of years of 1,000mg per month.
I haven't noticed an increase in glucose levels, although the hospital check my levels before and after treatment on each visit.
One thing I have found is that I developed Glaucoma which I think was a result of the Sol Medrol. This has been corrected by Laser treatment and eye drops and the pressure has dropped from 25 / 32 down to 13 / 15 but there is residual loss of vision in the lower inner quadrants.
Has anyone ever received solu medrol iv 1g/day for five consecutive days?
Thanks eveyone for the feedback. Currently receiving 500mg on four consecutive days, monthly. Don't sleep but 2 hours a day after the infusions start. Heck,if I got 1000mg as AMA1956 asked I'd probably never sleep! Thanks again
I am receiving bolus therapy of SoluMedrol : started off on 500 mg each Wednesday for 1 month, then twice the next month on Wednesday and now once monthly on Wednesday (all infusions as early in morning as possible - before 07H30 am. Advised to drink a lot of water, careful with sugar intake, try not to sleep during day otherwise wide awake at night. So far this therapy has stretched my Polygam infusions with 17 days which was promised will stretch intervals between Polygam further and further. However, do find weaker eyesight and had to take Diamox tablets and Acular eye drops for 2 months because of pressure build up in both eyes (not yet Glaucoma). Blood suger levels were within the normal range. I go to same hospital as for Polygam infusions but only book in as out patient - there and back home within 1 1/2, which works very well for me. Neurologist keeps on eye on both infusions, which I understood is regarded as two treatments running alongside each other. Keep me posted, pls. Best of luck. MissJones
I receive 75mg of Solu Medrol with each infusion along with 50mg of diphenhydramine. This makes a total of 150mg of Solu Medrol every three weeks. This is to encounter an allergic reaction I have to IVIG. The great Doctor at the infusion center where I go for treatment cut my dose to 50mg but I started having the reaction a week after the infusion. We had to go back to the 75mg dose. He stated more that 75mg per infusion is too much and can be dangerous.
I was having IVIG once a week and Solu-Medrol every other week starting at 1 gram which was reduced to 500mg, then 250mg and now after a year I get IVIG every other week with 40mg Solu-Medrol. Working with my endocrinologist I give myself extra insulin those days and I have had good glucose numbers. Solu-Medrol leaves my system after about 12-16 hours. Other then that, when I had higher doses of Solu-Medrol, I needed a tranquilizer to sleep just that night.